Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 352, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 24, 2004, 4:20 PM CDT for Pittsburg County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2004, 4:20 PM CDT (21:20 UTC)
- Expired
- Jul 24, 2004, 5:00 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Pittsburg County, OK
The radar
The Western Arkansas radar (KSRX), 129 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 397 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 242120 SVRTUL OKC121-242200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 420 PM CDT SAT JUL 24 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 500 PM CDT * AT 420 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MCALESTER...MOVING EAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MCALESTER... BLANCO...HARTSHORNE...ALDERSON...KREBS AND BLOCKER. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3506 9584 3460 9583 3461 9550 3515 9544 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:00 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 24, 3:00 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 300 PM CDT SAT JUL 24 2004 COLD FRONT IS PROGRESSING ACROSS THE AREA THIS AFTERNOON AND WILL SLOWLY BUT SURELY WORK ITS WAY ACROSS THE WHOLE AREA BY TOMORROW MORNING. SCATTERED THUNDERSTORMS ARE OCCURRING AHEAD OF THE FRONT ACROSS SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS AT THIS TIME AND HAVE A DECENT POP GRADIENT FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA THIS EVENING. BOTH THE MET AND MAV HAVE PRECIP CHANCES BEHIND THE FRONT TOMORROW AND BELIEVE THERE IS SOME CHANCE OF OVERRUNING LIKE SHOWERS AS A WAVE DROPS SOUTHEAST ACROSS THE CENTRAL PLAINS. DO NOT THINK THERE WILL BE ENOUGH INSTABILITY FOR THUNDER AFTER TONIGHT SO THE PRECIP TYPE OF CHOICE FOR TOMORROW WILL BE SHOWERS. CLOUD COVER TO OVERSPREAD THE AREA AS THE FRONT PASSES AND LOW LEVEL RH PROGS FROM BOTH THE ETA AND GFS SUGGEST PERSISTENT CLOUD COVER INTO SUNDAY NIGHT AND POSSIBLY MONDAY MORNING. NATURE OF THE CLOUDS WILL HAVE A BIG IMPACT ON TEMPERATURES. IT SHOULD BE QUITE COOL TOMORROW. WENT WITH A MIX OF THE COOLER MET AND WARMER BUT STILL COOL MAV SUNDAY. SOME SUNSHINE SHOULD HELP TEMPS REBOUND SOME MONDAY BUT A MIXTURE OF THE MET AND MAV STILL GIVES US TEMPS ABOUT 10 DEGREES BELOW NORMAL. MONDAY MORNING AND ESPECIALLY TUESDAY MORNING HAVE THE POTENTIAL TO BE QUITE COOL AND BELIEVE THE MAV HANDLES THIS WELL. RAIN CHANCES MONDAY AND TUESDAY WILL PROBABLY BE ABOUT NIL AS STABLE HIGH PRESSURE WILL BE THE MAIN FEATURE. PRECIP CHANCES WILL AGAIN BE ON THE INCREASE WEDNESDAY AND THURSDAY AS THE LAST FEW RUNS OF THE GFS INSISTS THERE WILL BE A WAVE SOMEWHERE IN THE VICINITY. DO NOT QUITE BELIEVE THE BOMB THE 12Z GFS COOKS UP WEDNESDAY NIGHT THOUGH BUT DO BELIEVE THERE IS A CHANCE OF RAIN. NOT QUITE SURE HOW LONG PRECIP CHANCES WILL CONTINUE AFTER WEDNESDAY NIGHT BUT THE MEX AND HPC HAVE HEALTHY POPS THURSDAY. THIS SEEMS O.K. GIVE HEALTHY PROGGED INSTABILITY. PRELIM NUMBERS: TUL 63 73 61 84 / 50 30 10 10 FSM 67 79 63 84 / 70 30 10 10 MLC 64 76 60 83 / 70 30 10 10 BVO 61 72 57 82 / 40 30 10 10 FYV 62 74 59 79 / 70 30 10 10 BYV 60 69 58 77 / 70 30 10 10 MKO 63 75 60 83 / 60 30 10 10 MIO 61 72 59 80 / 50 30 10 10 F10 63 73 61 82 / 60 30 10 10 HHW 72 81 66 85 / 70 30 10 10 FORECAST ID= 17 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE. ABBAS
Hazardous weather outlook, Jul 24, 1:00 PM CDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 100 PM CDT SAT JUL 24 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 100 PM CDT SAT JUL 24 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...A FEW SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND THIS EVENING OVER SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA THROUGH TONIGHT AS A FRONTAL SYSTEM CONTINUES TO MOVE ACROSS THE REGION. THE SHOWERS AND THUNDERSTORMS WILL BECOME A LITTLE MORE WIDESPREAD THROUGH THE AFTERNOON FROM SOUTHEAST OKLAHOMA INTO NORTHWEST ARKANSAS WHERE A LITTLE SUNSHINE HAS RESULTED IN THE ATMOSPHERE BECOMING INCREASINGLY UNSTABLE AHEAD OF THE FRONT. STORMS THAT DEVELOP AHEAD OF THE FRONT MAY BRIEFLY REACH SEVERE LIMITS THIS AFTERNOON AND THIS EVENING...GENERALLY TO THE SOUTH OF A LINE FROM OKEMAH TO FAYETTEVILLE. COOLER AIR AND PREVIOUS SHOWERS AND THUNDERSTORMS HAVE HELPED TO STABILIZE THE ATMOSPHERE FURTHER TO THE NORTH AND WEST OF THIS LINE. DAMAGING WIND GUSTS WILL BE THE PRIMARY CONCERN WITH THE STRONGEST STORMS THIS AFTERNOON AND THIS EVENING...WITH HAIL TO THE SIZE OF PENNIES OR NICKELS ALSO POSSIBLE. HEAVY DOWNPOURS CAN ALSO BE EXPECTED WITH THE STRONGER STORMS WHICH WILL LEAD TO THE POTENTIAL FOR SOME LOCALIZED FLOODING OF LOW LYING AREAS AND POOR DRAINAGE AREAS. .SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS GROUPS AND EMERGENCY MANAGEMENT AGENCIES SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS THIS AFTERNOON THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY RAIN CHANCES WILL REMAIN HIGHEST IN THE VICINITY OF THE FRONT FOR THE REMAINDER OF THE WEEKEND. COOLER AIR WILL CONTINUE TO WORK IN BEHIND THE FRONT AND WILL KEEP TEMPERATURES BELOW NORMAL AT LEAST INTO THE MIDDLE PART OF THE WORK WEEK. A WEAK UPPER DISTURBANCE APPROACHING THE AREA WILL INCREASE RAIN CHANCES IN THE WEDNESDAY AND THURSDAY TIME FRAME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 24, 3:27 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
327 PM CDT SAT JUL 24 2004
OKZ071-242130-
MCINTOSH OK-
327 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 327 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF RENTIESVILLE...MOVING EAST AT 10 MPH. OTHER THUNDERSTORMS
WERE DEVELOPING ACROSS EASTERN MCINTOSH COUNTY AND THESE MAY ALSO
BECOME STRONG. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...CHECOTAH...ONAPA AND RENTIESVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 3:31 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
331 PM CDT SAT JUL 24 2004
ARZ020-242130-
FRANKLIN AR-
331 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN WEST CENTRAL ARKANSAS
FRANKLIN
AT 331 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
EAST OF WATALULA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CASS...PARADISE...TAFT...
WATALULA...JETHRO...MOUNTAIN TOP...BARNES...TURNERS BEND...REDDING
AND WIEDERKEHR VILLAGE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 3:33 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
333 PM CDT SAT JUL 24 2004
OKZ068-242130-
CHEROKEE OK-
333 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
AT 333 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF WOODALL...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WOODALL AND COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 3:48 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SAT JUL 24 2004
ARZ019-242145-
CRAWFORD AR-
348 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
CRAWFORD
AT 348 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 5 MILES SOUTH OF UNIONTOWN TO 3 MILES SOUTHWEST
OF MULBERRY...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THESE STORMS INCLUDE...PLEASANT HILL...UNIONTOWN...
CONCORD...MULBERRY...MOUNTAINBURG...VAN BUREN...ALMA...CEDARVILLE...
KIBLER...SHIBLEY...FURRY...DYER...FIGURE FIVE AND RUDY.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 24, 4:04 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SAT JUL 24 2004
OKZ073-242200-
PITTSBURG OK-
404 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
PITTSBURG
AT 404 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
MCALESTER...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MCALESTER...HARTSHORNE...
HAILEYVILLE...DOW...BACHE...ALDERSON...KREBS AND BLOCKER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.Special weather statement, Jul 24, 4:08 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
408 PM CDT SAT JUL 24 2004
ARZ010-242215-
WASHINGTON AR-
408 PM CDT SAT JUL 24 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
WASHINGTON
AT 408 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF CANEHILL...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...WALNUT GROVE...HICKS...
TUTTLE...FAYETTEVILLE...WEST FORK...LINCOLN...PRAIRIE
GROVE...ELKINS...FARMINGTON...BLACKBURN...STRICKLER...MORROW...
WOOLSEY...ARNETT...CANEHILL...DURHAM...SULPHUR CITY...BLACK
OAK...GREENLAND...RHEA AND VINEY GROVE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 8:14 PM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 61 min |
| Jul 23, 9:14 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 61 min |
| Jul 24, 2:56 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 49 min |
| Jul 24, 5:45 PM CDT | Severe Thunderstorm Warning | TSA | Pushmataha | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.